Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at Apr 3, 2009, 11:47 AM EDT for 33 counties in Pennsylvania. It took effect at Apr 3, 2009, 4:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 11:47 AM EDT (15:47 UTC)
- In effect from
- Apr 3, 2009, 4:00 PM EDT
- Expired
- Apr 4, 2009, 4:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 031547 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1147 AM EDT FRI APR 3 2009 ...STRONG WIND GUSTS BETWEEN 45 AND 50 MPH LIKELY LATE TODAY THROUGH EARLY SATURDAY AFTERNOON... PAZ004>006-010>012-017>019-024>028-033>036-045-041000- /O.UPG.KCTP.HW.A.0002.090403T2000Z-090404T2200Z/ /O.NEW.KCTP.WI.Y.0006.090403T2000Z-090404T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- 1147 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DEEPENING LOW PRESSURE SYSTEM WILL PASS THROUGH NORTHWEST PENNSYLVANIA THIS AFTERNOON...AND PUSH A STRONG COLD FRONT THROUGH CENTRAL AND WESTERN PENNSYLVANIA DURING THE MID TO LATE AFTERNOON HOURS. BEHIND THE COLD FRONT...WESTERLY WINDS WILL GUST BETWEEN 45 AND 50 MPH. SUSTAINED WINDS OF 20 TO 30 MPH WILL ALSO BE COMMON. THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT AND EARLY MORNING HOURS SATURDAY. WINDS WILL SLOWLY SUBSIDE SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ037-041-042-046-049>053-056>059-063>066-041000- /O.UPG.KCTP.HW.A.0002.090403T2000Z-090404T2200Z/ /O.NEW.KCTP.WI.Y.0006.090403T2300Z-090404T2000Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1147 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DEEPENING LOW PRESSURE SYSTEM WILL PASS THROUGH NORTHWEST PENNSYLVANIA THIS AFTERNOON...AND PUSH A STRONG COLD FRONT THROUGH THE CENTRAL AND EASTERN PART OF PENNSYLVANIA LATE TODAY AND EARLY THIS EVENING. BEHIND THE COLD FRONT...WESTERLY WINDS WILL GUST BETWEEN 45 AND 50 MPH. SUSTAINED WINDS OF 20 TO 30 MPH WILL ALSO BE COMMON. THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT AND EARLY MORNING HOURS SATURDAY. WINDS WILL SLOWLY SUBSIDE SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LAMBERT/MARTIN
5 follow-up statements
000 WWUS71 KCTP 031845 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 PM EDT FRI APR 3 2009 ...STRONG WIND GUSTS BETWEEN 45 AND 50 MPH LIKELY LATE TODAY THROUGH EARLY SATURDAY AFTERNOON... PAZ004>006-010>012-017>019-024>028-033>036-045-041200- /O.CON.KCTP.WI.Y.0006.090403T2000Z-090404T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- 245 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY. A DEEPENING LOW PRESSURE SYSTEM NEAR BUFFALO LATE TODAY WILL PUSH A STRONG COLD FRONT THROUGH CENTRAL AND WESTERN PENNSYLVANIA LATE THIS AFTERNOON. BEHIND THE COLD FRONT...SUSTAINED WESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH...AND GUST BETWEEN 45 AND 50 MPH. THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT AND EARLY MORNING HOURS SATURDAY...WHEN WIND GUSTS COULD REACH AROUND 55 MPH ON THE RIDGES OF WESTERN PENNSYLVANIA. THE WINDS WILL SLOWLY SUBSIDE SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ037-041-042-046-049>053-056>059-063>066-041200- /O.CON.KCTP.WI.Y.0006.090403T2300Z-090404T2000Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 245 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EDT SATURDAY. A DEEPENING LOW PRESSURE SYSTEM NEAR BUFFALO WILL PUSH A STRONG COLD FRONT THROUGH THE CENTRAL AND EASTERN PART OF PENNSYLVANIA LATE TODAY AND EARLY THIS EVENING. BEHIND THE COLD FRONT...WESTERLY WINDS WILL GUST BETWEEN 45 AND 50 MPH. SUSTAINED WINDS OF 20 TO 30 MPH WILL ALSO BE COMMON. THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT AND EARLY MORNING HOURS SATURDAY. WINDS WILL SLOWLY SUBSIDE SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LAMBERT
000 WWUS71 KCTP 040213 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1013 PM EDT FRI APR 3 2009 ...STRONG WIND GUSTS BETWEEN 45 AND 50 MPH LIKELY THROUGH EARLY SATURDAY AFTERNOON... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-041415- /O.CON.KCTP.WI.Y.0006.000000T0000Z-090404T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1013 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY. A DEEPENING STORM MOVING DOWN THE ST LAWRENCE RIVER VALLEY THIS EVENING WILL PUSH COOLER AIR INTO THE STATE OVERNIGHT AND SATURDAY. SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS BETWEEN 45 AND 50 MPH WILL CONTINUE INTO SATURDAY AFTERNOON. THE STRONGEST WINDS WILL BE DURING THE OVERNIGHT AND EARLY MORNING HOURS SATURDAY...WHEN WIND GUSTS COULD REACH AROUND 55 MPH ON THE RIDGES OF WESTERN PENNSYLVANIA. THE WINDS WILL SLOWLY SUBSIDE SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LA CORTE
000 WWUS71 KCTP 040744 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 344 AM EDT SAT APR 4 2009 ...STRONG WIND GUSTS BETWEEN 45 AND 50 MPH LIKELY THROUGH EARLY SATURDAY AFTERNOON... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-041945- /O.CON.KCTP.WI.Y.0006.000000T0000Z-090404T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 344 AM EDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. A DEEP STORM SYSTEM TO OUR NORTH WILL MOVE TO THE EAST LATER TODAY...WHICH WILL HELP THE WINDS TO SUBSIDE SLIGHTLY LATE THIS AFTERNOON OR EARLY THIS EVENING. UNTIL THEN...EXPECT CONTINUED WESTERLY WINDS SUSTAINED AT 20 TO 30 MPH...WITH GUSTS UP TO 45 AND 50 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ DANGELO
000 WWUS71 KCTP 041406 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1006 AM EDT SAT APR 4 2009 ...STRONG WIND GUSTS BETWEEN 45 AND 50 MPH LIKELY THROUGH EARLY SATURDAY AFTERNOON... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-042000- /O.CON.KCTP.WI.Y.0006.000000T0000Z-090404T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1006 AM EDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. AN INTENSE AREA OF LOW PRESSURE OVER THE UPPER ST. LAWRENCE RIVER VALLEY...WILL MOVE TO NORTHERN NEW ENGLAND LATER TODAY. THE SHARP CONTRAST IN PRESSURE BETWEEN THIS SYSTEM AND HIGH PRESSURE OVER THE CENTRAL U.S. WILL MAINTAIN THE STRONG WEST TO NORTHWEST WIND GUSTS ACROSS THE ENTIRE REGION. SUSTAINED WEST TO NORTHWEST WINDS WILL BE BETWEEN 20 AND 30 MPH...WITH GUSTS AROUND 45 MPH AT TIMES. THE WINDS WILL STEADILY SUBSIDE THIS LATE TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LAMBERT/BEACHLER/TYBURSKI
000 WWUS71 KCTP 042003 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 PM EDT SAT APR 4 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-042115- /O.EXP.KCTP.WI.Y.0006.000000T0000Z-090404T2000Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 403 PM EDT SAT APR 4 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS HAVE SUBSIDED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. $$ BEACHLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:59 AM EDT, 7 hours 48 minutes earlier.
Area forecast discussion, Apr 3, 3:59 AM EDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 AM EDT FRI APR 3 2009 .SYNOPSIS... RAIN WILL CONTINUE THROUGH THE DAY AS DEEP LOW PRESSURE MOVES THROUGH NORTHWEST PA THIS AFTERNOON...PUSHING A STRONG COLD FRONT THROUGH. THUNDERSTORMS ARE POSSIBLE AHEAD OF THE COLD FRONT AND VERY STRONG WINDS ARE LIKELY BEHIND THE FRONT. AFTER A BRIEF BREAK...ANOTHER FAST MOVING STORM FROM THE PLAINS WILL BRING MORE WET WEATHER TO THE AREA LATER SUNDAY INTO MONDAY. WINDY AND COLDER TEMPERATURES WILL FOLLOW THIS STORM SYSTEM INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL NOON TODAY/... MOISTURE CONTINUES TO STREAM NORTH AND WEST INTO THE STATE FROM THE ATLANTIC AND GULF AS RAPIDLY DEEPENING LOW MOVES IN FROM THE SOUTHWEST. PWATS WILL INCREASE TO ALMOST 1.5 INCHES IN THE SE...AND NEARLY AN INCH IN THE NW BY NOON. THE LOW ITSELF WILL REACH KPIT AROUND NOON. A GREAT DEAL OF LOW LEVEL SHEAR WILL CREATE HODOGRAPHS INDICATIVE OF SUPER CELLULAR STORM STRUCTURE OVER THE REGION GENERALLY TO THE EAST OF AOO AND UNV. IF WE CAN MANAGE ANY DECENT INSTABILITY TODAY - WHICH MAY BE UNLIKELY DUE TO CLOUD COVER AND ON-GOING RAIN - WE COULD SPIN UP A FEW GOOD CELLS. LOCAL WRF RUNS AND NAM12KM ALL POINT TO THE DEVELOPMENT OF AN AREA OF STORMS OVER WV/WRN VA THAT WILL LIFT QUICKLY NNE THRU OUR SC MTS INTO THE UPPER SUSQUEHANNA VALLEY. A VIGOROUS VORT MAX WILL WHIP POLEWARD ON THE EASTERN SIDE OF THE UPPER LOW THROUGH VA BEFORE NOON...AND HELP TO ENHANCE THE LIFT IN OUR CENTRAL/SERN COUNTIES. ANY STORMS THAT DEVELOP IN THIS AREA COULD HAVE VERY HIGH HELICITY AND GOOD PWATS TO WORK ON. LIMITING FACTORS TO SEVERITY OF STORMS TODAY WILL BE TIMING - EARLY IN THE DAY...AND LOW-TOPPED NATURE - WITH STORM TOPS EXPECTED AROUND 20-25KFT. BUT THIS SITUATION IS NOT TOTALLY UNLIKE THIS PAST SUNDAY...JUST MUCH LESS SUNSHINE/HEATING AND SFC INSTABILITY IS EXPECTED TODAY. SHEAR IS VERY HIGH AND THAT VORT MAX IS WICKED. && .SHORT TERM /NOON TODAY THROUGH SATURDAY NIGHT/... A THREAT OF STRONG STORMS WILL CONTINUE INTO THE EARLY AFTN AS THE DEEPENING LOW PULLS MUCH WARMER AIR NORTHWARD. HOWEVER...THE COLD FRONT IS NOT EXPECTED TO GET INTO OUR WRN COS BEFORE LATE AFTN. THEN THE FORECAST GETS EVEN MORE INTERESTING AND A LITTLE MORE CERTAIN...AS THE PRESSURE RISES BEHIND THE FRONT AND THE TIGHT GRADIENT COMBINE TO PRODUCE A VERY VERY STRONG WIND PROFILE ALL THE WAY TO THE TROPOPAUSE. THE HIGH WINDS WILL BE 50 TO 60KTS AS LOW AS 2.5KFT...EVEN UNDER THE EVER-LOWERING INVERSION TONIGHT. THIS PUTS THE REGION AT RISK FOR DAMAGING WIND GUSTS TONIGHT INTO SATURDAY. WHILE PREVIOUS RUNS DID INDICATE MAINLY ADVSRY WIND GUSTS...NEWEST NAM AND GFS RUNS PUT HIGHEST MOMENTUM TRANSFERS INTO THE 50-60KT RANGE IN THE WELL-ALIGNED FLOW OVER MOST OF OUR FORECAST AREA. THE MAIN WORRY AREA WILL BE THE CENTRAL AND SOUTHERN MTS TONIGHT. THE N AND SE WILL HAVE LESS OF A WORRY TO ATTAIN SEVERE GUSTS TONIGHT AND SAT...BUT MAY STILL HAVE ADVSRY WINDS/GUSTS ALL THAT TIME. AM PRETTY CERTAIN THAT WE WILL NEED AN ADVSRY...AM ALSO PRETTY CERTAIN THAT WE WILL GET A FEW WARNING /50+KT/ GUSTS. WILL THEREFORE POST A HIGH WIND WATCH FOR ALL THE REGION FROM THIS AFTN INTO SAT EVENING. THIS WILL GIVE THE NEXT SHIFT SOME LATITUDE AND A LEG UP IF THEY NEED TO GO TO A WARNING ANYWHERE. TEMPS REMAIN VERY MILD TODAY BEFORE THE COLD FRONT GOES BY. THEN...STRONG COLD ADVECTION WILL BRING 8H TEMPS OVER THE WRN MTS BELOW ZERO AND TURN ANY RAIN SHOWERS THIS EVENING INTO SNOW SHOWERS. MIXED PRECIP ALSO POSSIBLE IN THE CENTRAL MTS. IT WILL BE A RAW NIGHT CONSIDERING THE NASTY WINDS AND CHANGE TO SNOW/RAIN- SNOW MIX. THE UPSLOPE AND LAKE EFFECT SNOWS WILL TAPER OFF ON SATURDAY...BUT LOW CLOUDS WILL LIKELY LINGER FOR A GOOD PORTION OF THE DAY SAT PER LATEST 925/8H RH VALUES. MAXES SHOULD BE NEAR NORMAL SE AND 3-7F BELOW NORMS NW. SATURDAY NIGHT WILL FEATURE A MUCH CALMER WIND AND CLEARING SKIES OVER MOST OF THE AREA. THIS WILL DIP TEMPS INTO THE 20S IN THE N AND 30S IN THE REST OF THE AREA. THIS COOLER PERIOD IS VERY BRIEF. ONE MORE STORM WILL MOVE THROUGH BEFORE IT GETS MUCH COOLER. && .LONG TERM /SUNDAY THROUGH THURSDAY/... ACTIVE PATTERN WILL CONTINUE THROUGH NEXT WEEK AS APRIL COMING IN LIKE A LION. NARROW HIGH PRESSURE RIDGE BUILDS IN FOR A TIME SAT NIGHT INTO SUNDAY BRINGING A SHORT PERIOD OF QUIETER WEATHER...ALTHOUGH CLOUDS MAY HOLD TOUGH WITH MOISTURE ALREADY STREAMING OUT AHEAD OF NEXT POTENT SYSTEM MOVING THROUGH OHIO VALLEY. NEXT FRONT PUSHES THROUGH ON MONDAY...BRINGING ANOTHER SLUG OF RAIN AND USHERING IN A CHILLIER AIRMASS AS LARGE AND COLD UPPER LOW MOVES IN BEHIND. PRECIP WILL BECOME MORE SCATTERED...BUT SUCH COLD AIR ALOFT WILL BRING ENOUGH INSTABILITY FOR SELF-DESTRUCT CLOUDINESS AND SCATTERED RAIN/SNOW SHOWERS - MAINLY IN THE W AND N. COULD EVEN SEE SOME MINOR ACCUMULATIONS IN LAKE EFFECT AREAS AS NW FLOW KICKS IN IN EARNEST TUE NIGHT INTO WED. SHOULD ALSO BE ANOTHER BREEZY PERIOD...SO IT WILL DEF FEEL MORE LIKE WINTER THAN SPRING DURING THE MIDWEEK. SUBTLE SHORTWAVE MAY SLIP THROUGH WED NIGHT INTO THU...SO DIDNT RUSH IMPROVING CONDITIONS ALTHOUGH THIS WAVE IS LOW CONFIDENCE THIS FAR OUT WITH SO MANY BIGGER WEATHER FEATURES IN PLAY. COULD SEE A BREAK WITH THE BEGINNINGS OF MODERATING TEMPERATURES THU HEADED INTO FRI...BUT MORE ACTIVE WEATHER LOOKS TO MOVE IN FOR NEXT WEEKEND. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... LATEST RADAR IMAGERY SHOWS RAIN MOVING NORTH INTO/DEVELOPING OVER CENTRAL PA ATTM. EXPECT RAIN TO OVERSPREAD ALL OF CENTRAL PA BY 08Z AND CONTINUE THROUGH GOOD PART OF THE FCST PD/00Z SAT. AS DEEP SFC LOW PRES TRACKS ACROSS NW PA AND INTO WRN NY STATE BY 04/00Z. EXPECT WIDESPREAD IFR CIGS ALONG WITH MVFR/IFR VSBYS OVERNIGHT AND PERSIST INTO FRIDAY AFTN. SOME TSRA PSBL FRI AFTN MAINLY OVER THE SERN TERMINALS CLOSE TO THE TRIPLE POINT. SSELY LOW LEVEL WINDS /2-5KFT AGL/ INCREASING TO 40-50KTS WILL CREATE LLWS AT ALL AIRFIELDS OVERNIGHT INTO FRI MORNING. STRONG FROPA LATE FRI AFTN/EARLY EVE WITH VERY GUSTY WLY WINDS IN ITS WAKE FRI NGT/SAT. OUTLOOK... SAT...MVFR WEST/CENTRAL BCMG VFR. VFR EAST. SUN...VFR BCMG MVFR WEST. SUN NGT-MON...MVFR/IFR IN RA/TSRA MON NGT-TUE...IFR/MVFR WEST IN SHSNRA. MVFR/VFR CENTRAL EAST IN SHRASN. && .CTP WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON FOR PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...LACORTE/RXR AVIATION...GARTNER/STEINBUGL
Hazardous weather outlook, Apr 3, 3:14 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 314 AM EDT FRI APR 3 2009 PAZ019-025>028-034>037-041-042-045-046-049>053-056>059-063>066- 040715- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 314 AM EDT FRI APR 3 2009 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. SCATTERED THUNDERSTORMS WILL MOVE SOUTH TO NORTH ACROSS THE REGION TODAY...PERHAPS EVEN BEFORE NOON. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS AND HAIL. EVEN AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. ANOTHER FAST-MOVING STORM SYSTEM FROM THE PLAINS WILL BRING THE CHANCE OF MORE THUNDERSTORMS AND GUSTY WINDS TO CENTRAL PENNSYLVANIA FROM LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004>006-010>012-017-018-024-033-040715- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET- 314 AM EDT FRI APR 3 2009 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. ANOTHER FAST-MOVING STORM SYSTEM FROM THE PLAINS WILL BRING THE CHANCE OF MORE THUNDERSTORMS AND GUSTY WINDS TO CENTRAL PENNSYLVANIA FROM LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DANGELO
In the hours before
Special weather statement, Apr 3, 9:29 AM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
929 AM EDT FRI APR 3 2009
PAZ026-033>036-031430-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
929 AM EDT FRI APR 3 2009
...A BAND OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...
SOMERSET...SOUTH CENTRAL HUNTINGDON AND SOUTHWESTERN FRANKLIN
COUNTIES...
AT 924 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM SOMERSET
TO 22 MILES SOUTHEAST OF CUMBERLAND...MOVING EAST AT 55 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR STOYSTOWN...SHANKSVILLE...AND HYNDMAN
AROUND 935 AM...CENTRAL CITY...NEW BALTIMORE...AND INDIAN LAKE
AROUND 940 AM...BUFFALO MILLS AROUND 945 AM...NEW PARIS AND
SCHELLSBURG AROUND 950 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 185...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 6.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220...ROUTE 522.
LAT...LON 3972 7920 4011 7921 4014 7918 4015 7787
3972 7787
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Apr 3, 9:31 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
931 AM EDT FRI APR 3 2009
PAZ036-056-057-063>066-031445-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-LANCASTER PA-PERRY PA-
YORK PA-
931 AM EDT FRI APR 3 2009
...STRONG THUNDERSTORMS WILL MOVE QUICKLY NORTH AND AFFECT THE
COUNTIES OF ADAMS...CUMBERLAND...EASTERN FRANKLIN...SOUTHERN
DAUPHIN...SOUTHERN PERRY...WESTERN LANCASTER AND YORK THROUGH 1045
AM EDT...
AT 927 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
SOUTHWEST OF HAGERSTOWN TO 22 MILES SOUTHEAST OF EMMITSBURG TO 45
MILES SOUTHEAST OF PARKVILLE...MOVING RAPIDLY NORTH AT 50 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR WAYNESBORO AROUND 945 AM...SPRING GROVE
AROUND 1000 AM...ROXBURY AROUND 1015 AM AND YORK HAVEN AROUND 1030
AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 198 AND 258...I-81 BETWEEN
MILE MARKERS 1 AND 70...I-83 BETWEEN MILE MARKERS 1 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
222...ROUTE 322...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3972 7784 4033 7760 4032 7675 4023 7659
4019 7657 4020 7653 4001 7617 3971 7630
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Apr 3, 10:42 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1042 AM EDT FRI APR 3 2009
PAZ025-026-034>036-031530-
BEDFORD PA-BLAIR PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
1042 AM EDT FRI APR 3 2009
...STRONG THUNDERSTORMS WILL AFFECT HUNTINGDON...NORTHEASTERN
BEDFORD...NORTHERN FRANKLIN...NORTHERN FULTON AND SOUTHERN BLAIR
COUNTIES...
AT 1034 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM JUST
EAST OF EBENSBURG...SOUTHWARD TO BREEZEWOOD...MOVING EAST AT 45
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF
TORRENTIAL RAIN WILL FALL FROM THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADS.
THESE STORMS WILL BE NEAR A HUNTINGDON...CHAMBERSBURG LINE BY
1125 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 156 AND 200...I-70 BETWEEN
MILE MARKERS 147 AND 150...AND I-99 BETWEEN MILE MARKERS 15 AND 38.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
30...ROUTE 220...ROUTE 522.
LAT...LON 4047 7855 4052 7854 4056 7847 4059 7784
4057 7783 4055 7784 4049 7782 4043 7790
4041 7790 4037 7784 4038 7775 4027 7770
4027 7769 3998 7755 3995 7833
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Apr 3, 11:12 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1112 AM EDT FRI APR 3 2009
PAZ065-066-031600-
LANCASTER PA-YORK PA-
1112 AM EDT FRI APR 3 2009
...STRONG THUNDERSTORMS WILL AFFECT EASTERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES THROUGH NOON...
AT 1110 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 21 MILES
SOUTH OF RED LION TO 21 MILES SOUTH OF WILLOW STREET TO 27 MILES
SOUTH OF WILLOW STREET...MOVING NORTH NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR FAWN GROVE AROUND 1130 AM...LEOLA AROUND
1145 AM AND TERRE HILL AROUND NOON.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 286
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.
LAT...LON 3972 7651 4019 7623 4024 7603 4015 7589
4013 7590 4011 7593 4005 7594 3992 7600
3987 7599 3985 7602 3978 7606 3973 7611
3971 7630
EXPERIMENTAL
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:04 AM EDT | High Wind Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 9 hr |
| Apr 3, 9:29 AM EDT | Special Weather Statement | CTP | Bedford, Fulton, Somerset | 61 min |
| Apr 3, 9:31 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin, Lancaster, York | 74 min |
| Apr 3, 10:42 AM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 48 min |
| Apr 3, 11:12 AM EDT | Special Weather Statement | CTP | Lancaster | 48 min |
Nearby
Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.